Journal of Combinatorial Algebra
Full-Text PDF (348 KB) | Metadata | Table of Contents | JCA summary
Published online: 2018-02-08
On skew braces (with an appendix by N. Byott and L. Vendramin)Agata Smoktunowicz and Leandro Vendramin (1) University of Edinburgh, UK
(2) University of Buenos Aires, Argentina
Braces are generalizations of radical rings, introduced by Rump to study involutive non-degenerate set-theoretical solutions of the Yang–Baxter equation (YBE). Skew braces were also recently introduced as a tool to study not necessarily involutive solutions. Roughly speaking, skew braces provide group-theoretical and ring-theoretical methods to understand solutions of the YBE. It turns out that skew braces appear in many different contexts, such as near-rings, matched pairs of groups, triply factorized groups, bijective 1-cocycles and Hopf–Galois extensions. These connections and some of their consequences are explored in this paper. We produce several new families of solutions related in many different ways with rings, near-rings and groups. We also study the solutions of the YBE that skew braces naturally produce. We prove, for example, that the order of the canonical solution associated with a finite skew brace is even: it is two times the exponent of the additive group modulo its center.
Keywords: Braces, Yang–Baxter, rings, near-rings, triply factorized groups, matched pair of groups, bijective 1-cocycles, Hopf–Galois extensions
Smoktunowicz Agata, Vendramin Leandro: On skew braces (with an appendix by N. Byott and L. Vendramin). J. Comb. Algebra 2 (2018), 47-86. doi: 10.4171/JCA/2-1-3